MAUDE Adverse Event Report: OMRON HEALTHCARE CO., LTD MAX POWER RELIEF TENS THERAPY UNIT

OMRON HEALTHCARE CO., LTD MAX POWER RELIEF TENS THERAPY UNIT
Model Number PM500
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Codes Partial thickness (Second Degree) Burn (2694); Full thickness (Third Degree) Burn (2696)
Date of Event 10/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The consumer stated the unit has given her 2nd and 3rd degree burns on lower back to the side of her butt crack.She stated she had to go to the er/urgent care on (b)(6) and was told she had an electrical burn.She stated she only used the unit for the 15 minutes required and would turn it back on more than a couple of times (8-10 times) throughout the day.She did not use any creams or other products with the unit.She was lying on her side.She stated she was given burn cream, antibiotics and a tetanus shot due to infection and drainage.During a follow up call, she stated that her tens unit left burn marks on her lower back and posterior and that they are 2nd and 3rd degree burns.She stated that the burns are shaped like pads and are the size of a casaba melon.She stated that she has been off work since (b)(6) 2024.She is a hairdresser.She stated that she is still feeling pain.She went to urgent care per direction of her doctor.She is on antibiotics and burn cream and they also gave her tetanus shot.She needed to change bandages 2-3 times a day.She stated that the unit was set at 9, though sometimes 8.She could feel it and that was the maximum she could tolerate.She stated that she has used omron tens units for years and never had a problem.She bought a new one because her old units are packed up.She stated that she was laying on her side when using the unit and the pads were on her back.She stated that she would use the unit for 15 minutes and then turn the unit back on.She states that she used the unit 8-10 times on that day and the pads were left in place even when unit was turned off.
 
Additional Manufacturer Narrative
A root cause has not been determined.It has not been confirmed if the device caused or contributed to the reported incident; however, due to the customer reporting having 2nd and 3rd degree burns this medwatch is being filed.A postage label has been sent for retrieval of the home unit for inspection.The consumer was given a refund for the unit.The product instruction manual includes following warnings: - possible adverse reactions �e do not use to treat one region for extended periods of time (more than 30 minutes a session, up to three times/day) or muscles in that region may become exhausted and sore.- do not leave pads attached to the skin after treatment - the mere existence of pain functions as a very important warning telling us that something is wrong.Therefore, if you suffer from any serious illness, consult your physician in order to confirm that it is advisable for you to use this unit.- if you experience any skin irritation or redness after a session, do not continue stimulation in that area of the skin.- place pads on either side of the pain, not directly on the pain.Possible adverse reactions: - you should stop using the unit and consult with your physician if you experience adverse reactions from the unit.- you may experience skin irritation and burns beneath the stimulation electrodes applied to your skin.
 
Additional Manufacturer Narrative
The device was not returned to the distributor/manufacturer for investigation and the investigation was closed on 1/15/2024.Here is the summary of the manufacturer device investigation: the manufacturer reviewed the manufacturer shipping inspection.The inspection for the product lot passed.The risk analysis document was reviewed and similar risk has been analyzed.There was one similar event reported for the same model in the past.However, no abnormal trend was identified.The unit was not returned by consumer.The device was not received for evaluation; therefore, a device analysis could not be completed.No further investigation required.

Brand Name
MAX POWER RELIEF TENS THERAPY UNIT
Common Device Name
TENS
Manufacturer (Section D)
OMRON HEALTHCARE CO., LTD
53 kunotsubo
terado-cho
muko-city, kyoto 61700 02
JA  6170002
Manufacturer (Section G)
OMRON HEALTHCARE CO., LTD
53 kunotsubo
terado-cho
muko-city, kyoto 61700 02
JA   6170002
Manufacturer Contact
tomoji zukawa
53 kunotsubo
terado-cho
muko-city, kyoto 61700-02
JA   6170002
MDR Report Key20586000
Report Number8030245-2024-00003
Device Sequence Number6528522
Product Code NUH
UDI-Device Identifier00073796635008
UDI-Public(01)00073796635008
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K182120
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPM500
Device Catalogue NumberPM500
Device Lot Number202401V
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/10/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexFemale